Nonlinear duration dependence in stock market cycles
Yvette S. Harman and
Thomas Zuehlke
Review of Financial Economics, 2007, vol. 16, issue 4, 350-362
Abstract:
We reexamine duration dependence in stock market cycles using a generalized Weibull model. Recent empirical work by Cochran and DeFina [Cochran, S. J., & DeFina, R. H. (1995). Duration dependence in the U.S. stock market cycle: A parametric approach. Applied Financial Economics, 5, 309–318.], who use a chronology of stock market cycles to estimate a Weibull hazard model, shows duration dependence in stock prices. They find evidence of duration dependence in prewar market expansions and postwar market contractions. We update their postwar sample, then use a more flexible model that finds evidence of duration dependence for all prewar and postwar samples. The generalized Weibull model is shown to be statistically superior to the conventional Weibull model for all samples except prewar expansions.
Date: 2007
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)
Downloads: (external link)
https://doi.org/10.1016/j.rfe.2006.08.001
Related works:
Journal Article: Nonlinear duration dependence in stock market cycles (2007) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:wly:revfec:v:16:y:2007:i:4:p:350-362
Access Statistics for this article
More articles in Review of Financial Economics from John Wiley & Sons
Bibliographic data for series maintained by Wiley Content Delivery ().